MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 50MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 50MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 0580-1-501
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Customer reported to (b)(6) that the plastic centraliser fitted to stem buckled, so would not fit the stem introducer.An alternative was found to complete the case.Update: delay of surgery 10 min.
 
Additional Manufacturer Narrative
An event regarding damage involving an exeter stem was reported.The event was confirmed by visual inspection of the returned device.Method & results: -product evaluation and results: visual inspection of the returned device was performed by lisi medical which noted the following: the spigot protector is bent at the top of one of the leg: during the packaging step, an assembly between the spigot and the stem is done.A 100% visual inspection is performed.This assembly is realized manually, without any tool.So, this is not possible to generate a bend as shown above in lmo¿s manufacturing process.Moreover, the pictures show that the spigot has been damaged (knocks).These damages are typical as a misuse with the instrument.This misuse lead to a bent of the leg and could generate a break of the leg.-clinician review: not performed as no medical records were received for review with a clinical consultant.-product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: visual inspection of the returned device was performed by lisi medical which noted the following: the spigot protector is bent at the top of one of the leg: during the packaging step, an assembly between the spigot and the stem is done.A 100% visual inspection is performed.This assembly is realized manually, without any tool.So, this is not possible to generate a bend as shown above in lmo¿s manufacturing process.Moreover, the pictures show that the spigot has been damaged (knocks).These damages are typical as a misuse with the instrument.This misuse lead to a bent of the leg and could generate a break of the leg.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Customer reported to mhra that the plastic centraliser fitted to stem buckled, so would not fit the stem introducer.An alternative was found to complete the case.Update: delay of surgery 10 min.

Brand Name
EXETER V40 STEM 50MM NO 1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8583615
Report Number0002249697-2019-01855
Device Sequence Number296347
Product Code JDI
UDI-Device Identifier04546540153364
UDI-Public04546540153364
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue Number0580-1-501
Device Lot NumberG7475555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;